MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Model Number 023-878
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Extreme Exhaustion (1843); Hypoglycemia (1912); Dizziness (2194); Pallor (2468); Presyncope (4410)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On february 21, 2023, the lay user/patient¿s daughter contacted lifescan (lfs), alleging that the patient¿s onetouch verio reflect meter was reading inaccurately high.The complaint was classified based on the customer care agent (cca) documentation.The reporter stated the patient had recently started receiving what she felt were inaccurate high readings of ¿over 300 mg/dl¿ with the subject meter.The reporter stated the patient manages her diabetes with oral medication (diabetex 500 mg, only one tablet a day because she is highly allergic).The reporter stated that on (b)(6) 2023, between 5:00 pm and 6:00 pm, the patient became scared when she received a reading of ¿317 mg/dl¿ with the subject meter and took one diabetex 500 mg tablet in response.As a result, the reporter stated the patient experienced hypoglycemia with symptoms of ¿almost became unconscious, dizzy, powerless and pale face¿ on (b)(6) 2023, between 5:00 pm and 6:00 pm.The reporter stated the patient was immediately taken to hospital by ambulance and was given ¿nitrostros¿ medication in her mouth ¿to wake her up¿.The reporter claimed a blood glucose test was performed on a neighbor¿s meter prior to receiving treatment and a reading ¿47 mg/dl¿ less than the subject meter was obtained.The exact values were not provided.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted the test strips were stored correct and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged product issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Event or Problem Description
On february 21, 2023, the lay user/patient¿s daughter contacted lifescan (lfs), alleging that the patient¿s onetouch verio reflect meter was reading inaccurately high.The complaint was classified based on the customer care agent (cca) documentation, since the reporter was unwilling to provide further information during a follow-up call.The reporter stated the patient had recently started receiving what she felt were inaccurate high readings of ¿over 300 mg/dl¿ with the subject meter.The reporter stated the patient manages her diabetes with oral medication (diabetex 500 mg, only one tablet a day because she is highly allergic).The reporter also mentioned the patient is on beta blockers.The reporter stated that on (b)(6) 2023, between 5:00 pm and 6:00 pm, the patient became scared when she received a reading of ¿317 mg/dl¿ with the subject meter and took one diabetex 500 mg tablet in response.As a result, the reporter stated the patient experienced hypoglycemia with symptoms of ¿almost became unconscious, dizzy, powerless and pale face¿ on (b)(6) 2023, between 5:00 pm and 6:00 pm.The reporter stated the patient was immediately taken to hospital by ambulance and was given ¿nitro spray¿ medication in her mouth ¿to wake her up¿.The reporter claimed a blood glucose test was performed on a neighbor¿s meter prior to receiving treatment and a reading ¿47 mg/dl¿ less than the subject meter was obtained.The exact values were not provided.The reporter indicated they attributed the onset of the patient¿s symptoms to the patient changing her normal diabetes management by taking a ¿diabetes 500 mg¿ tablet in response to the higher reading.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted the test strips were stored correct and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged product issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key16475121
Report Number2939301-2023-00007
Device Sequence Number12594089
Product Code NBW
UDI-Device Identifier00353885011709
UDI-Public00353885011709
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-878
Device Lot Number5604058
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/21/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date04/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown